Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Reaction in palm after consuming alcohol. Possible cause? - Online Doctor Chats

Date : 10-Jun-2013
User rating for this question
Very Good Posted in: Skin Rash
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Doctor:How can I help you?
User:Hello Doctor
Doctor:Proceed with your query.
User:I have a reaction in my palm whenever I consume alcohol
User:It is happening from past 3 plus years
User:I have observed this happenning everytime I consume alcohol
User:Right next day after I consume alcohol, I feel my palm region in both hands feels to itchy
User:And in the left palm it is on the higher side
Doctor:Do you also notice visible skin rashes/skin peeling along with the itching?
User:After itchyness
User:My palms get dry
User:starts peeling off
User:And, I feel that there are some reactions within
User:I feel may be my blood is not compatible with alcohol
User:Wine doesnt give me these reactions
Doctor:Do you have history of diabetes, thyroid problems?
Doctor:Do you take any regular medications?
User:I feel that there are small prickly heat within my palm
User:Until recently tested, I dont have diabetes
User:I'm not sure about thyroid
Doctor:Any medications which you take regularly or during alcohol consumption?
User:I dont take regular medication
Doctor:Let me brief you.
User:What I did was to take anti-histamine tabs before consuming alcohol for sometime
User:This was based on my friends advise
User:then, I stopped
Doctor:Alcohol causes many symptoms depending on the quantity and quality consumed.
User:Last time, I didnt take any medicine at all
User:And, I see the peeling off, bubbles from within my inner palm
Doctor:Itching and peeling skin over the palms are rares symptoms and perhaps can be attributed to either allergies or
Doctor:problems with metabolism of alcohol by the body.
Doctor:Both these conditions mean you need to stop drinking alcohol.
User:And, doctor.. sometimes if I'm not taken medicine, it gets like a wound in my inner palm.. specifically, on my left palm
User:which scares me
Doctor:You can get your liver function tested to see if the symptoms are associated with alcohol related liver injuries (which looks very, unlikely to me).
User:I'm not a regular drinker Doctor
User:I drink occassionally - once in a month or 2
Doctor:I understand what you say, but alcohol can cause such problems only if it is related to allergy or when alcohol is not metabolised as it needs too.
User:Is this someting that I should be alert about?
User:I see
Doctor:Liver function test will confirm whether or not we need to evaluate you seriously.
User:Sure Doctor
User:I will go ahead and do the test
Doctor:Do you have any other query?
User:Is it called Liver function test
User:After I get results, how do I consult you back Doctor?
Doctor:You can get back to me on this chat again.
User:Great. Now, for the rashes and bubbles that I have in my palm, is there any medication that I need to take?
User:Its been 20 plus days now that I have this. since I last consumed alcohol these many days back
Doctor:You will need topical steroids with antibiotics and antihistamines if the rashes are severe. A dermatologist or your local physician can give a written prescription. (You will need that to get such medicines from a pharmacy).
Doctor:*if the rashes are severe.
Doctor:If they are not severe and topical caladryl lotions and avoiding scratching/peeling the skin can help.
Doctor:Have you followed?
Doctor:Do you have any other query?
User:Yes Doctor
User:thank you so much
User:will get back with the test results
Doctor:You are welcome.
Doctor:Thanks for consulting me.
Doctor:Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor